Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 258, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2022, 11:25 AM EDT for 4 counties in Georgia. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2022, 11:25 AM EDT (15:25 UTC)
- Expired
- Jul 21, 2022, 12:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Douglas County, GA, Haralson County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 11:26 AM EDT | TSTM WND DMG | 2 Nne Abilene, GA | TREE DOWN IN ROADWAY ON OAK GROVE RD NEAR SPINKS RD. |
| Jul 21, 11:33 AM EDT | TSTM WND DMG | 2 Wsw Abilene, GA | TREE DOWN IN ROADWAY ON MOTE RD NEAR PLEASANT RIDGE RD. |
| Jul 21, 11:46 AM EDT | TSTM WND DMG | 1 Wsw Carrollton, GA | TREE DOWN ON MAPLE ST NEAR HOWELL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612
WUUS52 KFFC 211525
SVRFFC
GAC045-097-143-223-211600-
/O.NEW.KFFC.SV.W.0258.220721T1525Z-220721T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1125 AM EDT Thu Jul 21 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Paulding County in northwestern Georgia...
Southeastern Haralson County in northwestern Georgia...
Central Carroll County in northwestern Georgia...
Douglas County in north central Georgia...
* Until noon EDT.
* At 1125 AM EDT, severe thunderstorms were located along a line
extending from Bremen to near Temple to Lake Val-Do-Mar to near
Hiram, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Douglasville, Carrollton, Villa Rica, Bremen, Temple, Hiram, Mount
Zion, Waco, Bowdon Junction, Hannah, Brownsville, Bill Arp, Chapel
Hill, Fairplay, Abilene, Winston, Lake Val-Do-Mar, Treasure Lake
and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3352 8515 3355 8486 3364 8475 3375 8463
3389 8487 3381 8496 3377 8506 3375 8519
TIME...MOT...LOC 1525Z 311DEG 14KT 3371 8514 3371 8502 3375 8489 3384
8481
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
729
WWUS52 KFFC 211543
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1143 AM EDT Thu Jul 21 2022
GAC143-223-211553-
/O.CAN.KFFC.SV.W.0258.000000T0000Z-220721T1600Z/
Paulding GA-Haralson GA-
1143 AM EDT Thu Jul 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING AND
SOUTHEASTERN HARALSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3370 8516 3370 8513 3369 8513 3369 8512
3372 8505 3373 8505 3377 8490 3378 8479
3371 8468 3364 8475 3355 8486 3352 8515
3369 8517
TIME...MOT...LOC 1543Z 322DEG 15KT 3367 8508 3363 8496 3371 8485 3380
8475
$$
GAC045-097-211600-
/O.CON.KFFC.SV.W.0258.000000T0000Z-220721T1600Z/
Carroll GA-Douglas GA-
1143 AM EDT Thu Jul 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
CENTRAL CARROLL AND DOUGLAS COUNTIES...
At 1143 AM EDT, severe thunderstorms were located along a line
extending from near Abilene to near Treasure Lake to Winston to
Brownsville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Douglasville, Carrollton, Villa Rica, Bremen, Temple, Mount Zion,
Bowdon Junction, Hannah, Bill Arp, Chapel Hill, Fairplay, Abilene,
Winston, Lake Val-Do-Mar and Treasure Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3370 8516 3370 8513 3369 8513 3369 8512
3372 8505 3373 8505 3377 8490 3378 8479
3371 8468 3364 8475 3355 8486 3352 8515
3369 8517
TIME...MOT...LOC 1543Z 322DEG 15KT 3367 8508 3363 8496 3371 8485 3380
8475
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:50 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 21, 9:50 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 950 AM EDT Thu Jul 21 2022 ...Morning Area Forecast Discussion Update... .UPDATE... At the time of this writing, the showers and thunderstorms across north Georgia are oriented in a line roughly from Rome to Athens. The progression of the storms has slowed over the last hours and the line is beginning to move in an eastward motion. Locally heavy rainfall is ongoing with stronger storms within the line. If stronger storms are able to train over common locations, there could be an elevated risk for flash flooding and river flooding, especially over urbanized areas. We are starting to see quick river responses on flashier river gages. Gusty winds and frequent lightning remain possible within the line of storms, as well. King && .PREV DISCUSSION... /Issued 746 AM EDT Thu Jul 21 2022/ ..Updated for 12Z Aviation Discussion... PREV DISCUSSION... /Issued 420 AM EDT Thu Jul 21 2022/ SHORT TERM /Today through Friday/... Current satellite loop shows some mid to high clouds moving south out of TN from the earlier storms. There area also some low clouds forming over central and south GA. The storms from earlier have diminished with the current convective activity confined to KY/TN for the moment. The storms over TN are moving SE and if they hold together they should push into Extreme N GA just before daybreak. The latest run of the HRRR model shows these storms diminishing just before they reach the GA/TN boarder, While the NAM NEST shows them pushing int oN GA and into the ATL area by 12z. Just looking at the current radar trends it does appear they are diminishing so leaning towards the HRRR solution but still not confident as to what will actually happen. Expecting convective activity to ramp ramp up again this afternoon as SPC has much of the forecast area in a Slight Risk. A weak frontal boundary over N GA this morning will sink south and stall over Central GA this afternoon. This boundary combined with increased instability indices, Daytime heating, and a very moist atmosphere will be a prime environment for isolated severe storms Today. Low level lapse rates >7.5C, SBCAPE between 3000-4000+ J/kg, and Precipitable waters in the 1.8 to 2.1 inch range will help spark severe thunderstorms producing damaging wind gusts, isolated instances of hail, and periods of heavy rain. More widespread coverage of clusters of thunderstorms are possible today and activity could begin a bit earlier than yesterday. While temperatures will hover near climatological normals (in the upper 80s and low 90s), dewpoints in the mid to upper 70s will make heat indices soar to near heat advisory levels. Still no plans to issue one today as most locations approach indices just under criteria and rain from thunderstorm activity as well as cold pools overspreading large areas may help to limit temperatures. 01 LONG TERM /Friday Night through Wednesday/... Saturday and Sunday... What appeared to be ridging that would develop across TN over the weekend in yesterdays model runs is delayed and remains centered to the west of the area this weekend in the latest runs. ECMWF is less aggressive at establishing any sort of ridge across the area while the GFS bridges a 700mb ridge over the top and north of the area. At the surface, the deep moisture axis and remnant surface boundary will remain stretched across the southern part of the state and serve as a focus for afternoon and evening storms....thus pops will remain highest across the southern tier...ie south of I20... and taper with northward extent. This is evident in all the guidance regardless of the strength or lack there of, of any ridging to our north. Regardless...pops will be in the forecast through the weekend with temps running a few degrees above normal. Monday through Wednesday... Model differences start to appear Monday which manifest themselves by Tuesday across the southern US. GFS and to some degree the Canadian suggest a little more ridging developing across the mid-south centered over the Arklamiss region which keeps heights higher across the southeast. The ECMWF keeps the SE in a break between a stronger Atlantic mid level ridge and the persistent ridge over the west and southern plains. The result is a more pronounced BL moisture axis across the area which would result in higher pops through mid week. It remains to be seen which of the model solutions will be correct as the timing of a mid level shortwave working through the flow from the NW US into the mid Atlantic States by Tue per ECMWF is a part of the reason for the differences. All solutions at least keep a moist BL, even within the solutions suggesting a mid level ridge nearby resulting in at least chances of rain/storms each day. NBM guidance maximizes pops area wide Monday and Tuesday running 40-60 pct each day. Slightly lower on Wed...likely due to uncertainties creeping into the guidance at that point. -Stellman 30 AVIATION... 12Z Update... 2 maybe 3 rounds of storms expected today. The 1st line going through ATL right now with the second surge moving south out of TN this morning. The 3rd round will be the diurnally driven storms expected this afternoon. The ATL/AHN area will be affected by all 3 round but the MCN/CSG areas may only see precip this afternoon depending on how far south this 1st line goes. Ceilings will range from IFR to VFR all day with the convective activity rolling through the state. VSBYs will be in the MVFR and VFR range due to the storms as well. Winds expected to stay out of the W-SW in the 5-10kt range but will see higher gust in and around any developing storms. //ATL Confidence...12Z Update... Medium to high confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 71 88 71 / 70 40 50 10 Atlanta 91 72 88 73 / 70 50 60 10 Blairsville 86 67 88 66 / 60 30 20 5 Cartersville 91 71 90 71 / 70 40 30 10 Columbus 93 73 87 73 / 70 50 70 20 Gainesville 89 72 89 71 / 70 40 40 10 Macon 93 73 89 73 / 70 50 70 20 Rome 94 72 95 72 / 60 40 20 5 Peachtree City 91 70 87 71 / 70 50 70 20 Vidalia 93 74 91 74 / 60 30 70 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....30 AVIATION...01
Hazardous weather outlook, Jul 21, 9:54 AM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 954 AM EDT Thu Jul 21 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221400- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 954 AM EDT Thu Jul 21 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of strong storms currently extending from Rome to Athens has been moving south through north Georgia this morning causing gusty winds, frequent lightning, and heavy rainfall. This line is slowing and will move southeast throughout the morning. As the line slows the threat will shift to flooding considering the widespread areas of heavy rain in occurring in urban areas and areas that have already received heavy rainfall. Another round of thunderstorms will possibly develop later this afternoon and potentially organize into a strong line of storms which will move south through the area. Damaging winds will be the main threat which may result in downed trees due to wet soils from previous days rains. Frequent lightning and heavy rainfall will also be possible with any storms today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are possible each afternoon and evening across much of the forecast area this weekend into next week. Some storms each day could become strong to severe capable of producing gusty winds, frequent lightning, and heavy rainfall, however no widespread severe threat is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 21, 9:02 AM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 AM EDT Thu Jul 21 2022
GAZ021>023-025-027-032>038-045-047-211330-
Walton GA-Forsyth GA-Gwinnett GA-Madison GA-Hall GA-Jackson GA-
North Fulton GA-Barrow GA-Cobb GA-Cherokee GA-DeKalb GA-
Oglethorpe GA-Clarke GA-Oconee GA-
902 AM EDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of northwestern DeKalb,
Gwinnett, Clarke, southwestern Hall, Jackson, Madison, northern
Oconee, southeastern Cherokee, Barrow, southwestern Forsyth, east
central Cobb, northern Walton, northeastern Fulton and northern
Oglethorpe Counties through 930 AM EDT...
At 902 AM EDT, a line of strong thunderstorms was along a line
extending from Birmingham to Braselton to Danielsville, and moving
southeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lawrenceville, Winder, Jefferson, Commerce, Cumming, Watkinsville,
Danielsville, Lexington, Athens, Sandy Springs, Roswell, Johns Creek,
Alpharetta, Dunwoody, Milton, Duluth, Sugar Hill, Snellville, Suwanee
and Buford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3388 8291 3382 8364 3390 8443 3422 8438
3417 8381 3421 8315 3389 8290
TIME...MOT...LOC 1302Z 336DEG 22KT 3415 8434 3411 8379 3415 8321
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 21, 9:17 AM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
917 AM EDT Thu Jul 21 2022
GAZ019>021-030>033-041-211345-
Polk GA-North Fulton GA-Cobb GA-Cherokee GA-Haralson GA-Bartow GA-
Paulding GA-Floyd GA-
917 AM EDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of Paulding,
southwestern Cherokee, northeastern Haralson, Cobb, Floyd, central
Fulton, Polk and southern Bartow Counties through 945 AM EDT...
At 917 AM EDT, a line of strong thunderstorms was along a line
extending from Coosa to near Cartersville to near Sweat Mountain, and
moving south at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Rome, Cartersville, Dallas, Cedartown, Sandy
Springs, Roswell, Alpharetta, Smyrna, Kennesaw, Woodstock, Acworth,
Powder Springs, Austell, Rockmart, Euharlee, Hiram, Emerson and
Aragon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3428 8539 3429 8539 3430 8538 3431 8538
3436 8534 3417 8481 3414 8434 3379 8438
3383 8498 3395 8540 3422 8545
TIME...MOT...LOC 1317Z 021DEG 27KT 3425 8533 3412 8484 3407 8442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 21, 9:32 AM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
932 AM EDT Thu Jul 21 2022
GAZ025-027-033>038-045-047-211400-
Madison GA-Jackson GA-North Fulton GA-Walton GA-Barrow GA-DeKalb GA-
Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-
932 AM EDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of Oconee, Barrow,
northwestern DeKalb, Gwinnett, Clarke, northern Walton, southeastern
Jackson, northeastern Fulton, northwestern Oglethorpe and
southwestern Madison Counties through 1000 AM EDT...
At 932 AM EDT, a line of strong thunderstorms was along a line
extending from near Roswell to Dacula to Hull, and moving southeast
at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Lawrenceville, Winder, Monroe, Watkinsville, Lexington,
Athens, Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody,
Duluth, Snellville, Suwanee, Lilburn, Loganville, Chamblee, Norcross
and Doraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3383 8299 3378 8347 3382 8351 3377 8354
3376 8367 3384 8439 3409 8439 3403 8389
3405 8322
TIME...MOT...LOC 1332Z 313DEG 18KT 3405 8434 3397 8388 3401 8326
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 21, 10:05 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1005 AM EDT Thu Jul 21 2022
GAZ025-027-033>038-045-047-211430-
Madison GA-Jackson GA-North Fulton GA-Walton GA-Barrow GA-DeKalb GA-
Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-
1005 AM EDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of northwestern Oconee,
Barrow, DeKalb, Gwinnett, Clarke, northern Walton, Jackson, east
central Fulton, northwestern Oglethorpe and southwestern Madison
Counties through 1030 AM EDT...
At 1004 AM EDT, a line of strong thunderstorms was along a line
extending from Vinings to near Sugar Hill to near Neese, and moving
southeast at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Atlanta, Lawrenceville, Decatur, Winder, Jefferson, Athens, Sandy
Springs, Roswell, Johns Creek, Dunwoody, Duluth, Sugar Hill,
Snellville, Suwanee, Buford, Lilburn, Loganville, Chamblee, Norcross
and Doraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3393 8305 3385 8379 3366 8435 3387 8445
3391 8445 3395 8440 3406 8416 3405 8410
3408 8411 3411 8405 3412 8393 3410 8387
3413 8381 3418 8332
TIME...MOT...LOC 1404Z 319DEG 8KT 3387 8443 3406 8400 3413 8336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Jul 21, 10:36 AM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1036 AM EDT Thu Jul 21 2022
GAZ030>032-041-042-211500-
Polk GA-Cobb GA-Haralson GA-Carroll GA-Paulding GA-
1036 AM EDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of Paulding, Haralson,
west central Cobb, northwestern Carroll and southern Polk Counties
through 1100 AM EDT...
At 1036 AM EDT, a line of strong thunderstorms was along a line
extending from Braswell to Antioch to near Mars Hills, and moving
southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dallas, Buchanan, Powder Springs, Bremen, Temple, Rockmart, Hiram,
Tallapoosa, Waco, Braswell, Yorkville, Eubank Lake, Antioch, Van
Wert, Draketown, Felton and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3398 8519 3404 8492 3386 8464 3376 8497
3363 8529 3375 8536 3392 8539
TIME...MOT...LOC 1436Z 311DEG 19KT 3398 8495 3395 8514 3386 8536
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 21, 11:01 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1101 AM EDT Thu Jul 21 2022
GAZ031-032-041>043-211530-
Douglas GA-Cobb GA-Haralson GA-Carroll GA-Paulding GA-
1101 AM EDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of southern Paulding,
Haralson, southwestern Cobb, northern Carroll and northwestern
Douglas Counties through 1130 AM EDT...
At 1101 AM EDT, a line of strong thunderstorms was along a line
extending from near Tallapoosa to Draketown to Dallas, and moving
southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Douglasville, Dallas, Buchanan, Villa Rica, Powder Springs, Austell,
Bremen, Temple, Hiram, Tallapoosa, Mount Zion, Waco, Brownsville,
Draketown, Lake Val-Do-Mar, New Georgia and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3387 8508 3397 8486 3384 8457 3373 8486
3365 8521 3382 8537 3383 8537
TIME...MOT...LOC 1501Z 299DEG 17KT 3378 8528 3384 8502 3391 8482
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:06 PM EDT | Special Weather Statement | FFC | Banks | 24 min |
| Jul 20, 8:42 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Jul 20, 9:12 PM EDT | Special Weather Statement | FFC | Banks, Hall | 33 min |
| Jul 20, 11:57 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 63 min |
| Jul 21, 12:10 AM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Jul 21, 6:55 AM EDT | Special Weather Statement | FFC | Catoosa, Fannin, Gilmer, Lumpkin, Murray, Towns and 3 more | 50 min |
| Jul 21, 7:44 AM EDT | Special Weather Statement | FFC | Catoosa, Cherokee, Dawson, Forsyth, Gordon, Hall and 3 more | 31 min |
| Jul 21, 8:17 AM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cherokee, Dade, Walker | 28 min |
| Jul 21, 8:35 AM EDT | Special Weather Statement | FFC | Barrow, Forsyth, Gwinnett, Jackson, Madison | 25 min |
| Jul 21, 8:48 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Floyd | 27 min |
| Jul 21, 9:02 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, Gwinnett, Jackson, Madison, Oglethorpe | 28 min |
| Jul 21, 9:17 AM EDT | Special Weather Statement | FFC | Cobb, Floyd, Paulding, Polk | 28 min |
| Jul 21, 9:32 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, Gwinnett, Oconee, Oglethorpe, Walton | 28 min |
| Jul 21, 10:05 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, DeKalb, Gwinnett, Jackson | 25 min |
| Jul 21, 10:36 AM EDT | Special Weather Statement | FFC | Haralson, Paulding | 24 min |
| Jul 21, 11:01 AM EDT | Special Weather Statement | FFC | Haralson, Paulding | 29 min |
| Jul 21, 11:51 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton | 24 min |
| Jul 21, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fulton | 15 min |
| Jul 21, 12:20 PM EDT | Special Weather Statement | FFC | Carroll | 25 min |
| Jul 21, 12:30 PM EDT | Special Weather Statement | FFC | Coweta | 15 min |
| Jul 21, 12:45 PM EDT | Special Weather Statement | FFC | Carroll, Coweta | 30 min |
| Jul 21, 1:17 PM EDT | Special Weather Statement | FFC | Heard | 28 min |
| Jul 21, 1:18 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Jul 21, 1:30 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| Jul 21, 1:37 PM EDT | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Jul 21, 1:45 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jul 21, 1:50 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 40 min |
| Jul 21, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 45 min |
| Jul 21, 2:37 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
| Jul 21, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 28 min |
| Jul 21, 3:19 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 26 min |
| Jul 21, 3:27 PM EDT | River Flood Warning | FFC | Gwinnett | 2 hr |
| Jul 21, 3:30 PM EDT | Special Weather Statement | FFC | Harris | 30 min |
| Jul 21, 3:44 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 31 min |
| Jul 21, 3:58 PM EDT | Special Weather Statement | FFC | Harris | 32 min |
| Jul 21, 4:28 PM EDT | Special Weather Statement | FFC | Upson | 32 min |
| Jul 21, 4:43 PM EDT | Special Weather Statement | FFC | Bibb, Monroe | 32 min |
| Jul 21, 5:10 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 35 min |
| Jul 21, 5:47 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 28 min |
| Jul 21, 5:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 38 min |
| Jul 21, 6:21 PM EDT | Special Weather Statement | FFC | Putnam | 24 min |
| Jul 21, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 35 min |
| Jul 21, 7:04 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Jul 21, 7:37 PM EDT | Special Weather Statement | FFC | Hancock | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.